Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Is it safe to take Tekturna, Lisinopril, Glyburide and Byetta together?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 3209 Questions
Hi, I take Tekturna and lisinopril, Tekturna in the a.m. and lisinopril in the pm. I keep reading about bad interactions - I am also diabetic taking metformin and glyburide and 2 shots of byetta dailey. Are these drugs safe to take together?
Posted Sun, 16 Mar 2014 in General Health
Answered by Dr. Shafi Ullah Khan 1 hour later
Brief Answer: They Are Not Safe Together, Get Either One Out Detailed Answer: Thank you for asking Miss XXXX! I am Dr S Khan and i would like to help you with this drug interaction you are currently taking. Miss Tctip i want you to know that Aliskerin (Tekturna) and lisinopril are not to be taken simultaneously and no way together when diabetes is there as it compromises the glomerular functions of kidneys by mechanism called Pharmacodynamic synergism. And low blood pressure, Deranged potassium levels and renal failure may be some of the drastic effects of these drugs when used in combination. Now taking one in the morning and the other in evening still won't help as tekturna has elimination half life of 24 hours so it is still there in the system to interact. Rest are the diabetes drugs and they can be taken together with a constant monitoring of glucose levels and diet and lifestyle modifications.Seek your endocrinologist for further opinion. In Nut shell Tekturna and lisinopril are the drugs to be avoided together and specially when there is prevalence of diabetes.Seek your cardiologist and request a change in prescription and do as directed from there onwards with full compliance of medicine intake. I hope it helped. Take care and close the discussion please. May the odds be ever in your favour. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor